Format

Send to

Choose Destination
See comment in PubMed Commons below
J Am Geriatr Soc. 1975 May;23(5):212-5.

Visual hallucinations and delirium during treatment with amantadine (Symmetrel).

Abstract

In 13 elderly patients, 12 of whom had Parkinson's disease, visual hallucinations and delirium developed as a side effect of amantadine hydrochloride (Symmetrel) therapy. The symptoms promptly disappearred when amantadine was discontinued. Thereafter, each parkinsonian patient was treated satisfactorily with levo-dopa. Treatment with a combination of amantadine and an anticholinergic agent increases the likelihood of delirium because of the hazard of retention of urine. Although amantadine is effective in the treatment of Parkinson's disease in the elderly, the incidence of delirium as a complication seems higher in this age group.

PMID:
123540
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center